Alert archive / Virginia / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Mar 24, 2016, 3:58 AM EDT for 28 counties in Virginia; 10 counties in Maryland; 4 counties in West Virginia. It took effect at Mar 24, 2016, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 3:58 AM EDT (07:58 UTC)
- In effect from
- Mar 24, 2016, 10:00 AM EDT
- Expired
- Mar 24, 2016, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
All 42 counties
Allegany County, MD, Anne Arundel County, MD, Calvert County, MD, Charles County, MD, Frederick County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Jefferson County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS81 KLWX 240758 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 358 AM EDT THU MAR 24 2016 MDZ003>006-011-501-502-507-508-WVZ050>052-503-504-240900- /O.CAN.KLWX.FW.A.0001.160324T1500Z-160325T0000Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-NORTHWEST HARFORD-SOUTHEAST HARFORD- HAMPSHIRE-MORGAN-BERKELEY-WESTERN MINERAL-EASTERN MINERAL- 358 AM EDT THU MAR 24 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTHERN MARYLAND AND PORTIONS OF THE EASTERN PANHANDLE IN WEST VIRGINIA. GUSTY WINDS ALONG WITH LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES...BUT CRITICAL FIRE WEATHER CONDITIONS SHOULD REMAIN TO THE SOUTH. $$ DCZ001-MDZ013-014-016>018-503>506-VAZ025>031-036>040-050>057- 501>508-WVZ053-055-501-502-505-506-241600- /O.UPG.KLWX.FW.A.0001.160324T1500Z-160325T0000Z/ /O.NEW.KLWX.FW.W.0001.160324T1400Z-160325T0000Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES- ST. MARYS-CALVERT-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEAST MONTGOMERY-NORTHWEST HOWARD- CENTRAL AND SOUTHEAST HOWARD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- 358 AM EDT THU MAR 24 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN MARYLAND...NORTHERN AND CENTRAL VIRGINIA AND PORTIONS OF THE POTOMAC HIGHLANDS IN WEST VIRGINIA. THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...25 TO 30 PERCENT. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. THE STRONGEST GUSTS WILL BE THIS AFTERNOON AND EARLY EVENING. * FUEL MOISTURE...LESS THAN 8 PERCENT. * IMPACTS...ANY FIRES WILL HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY DUE TO STRONG WINDS...LOW HUMIDITIES AND DRY VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
857 WWUS81 KLWX 241423 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1023 AM EDT THU MAR 24 2016 DCZ001-MDZ013-014-016>018-503>506-VAZ025>031-036>040-050>057- 501>508-WVZ053-055-501-502-505-506-250000- /O.CON.KLWX.FW.W.0001.000000T0000Z-160325T0000Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES- ST. MARYS-CALVERT-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEAST MONTGOMERY-NORTHWEST HOWARD- CENTRAL AND SOUTHEAST HOWARD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- 1023 AM EDT THU MAR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND PORTIONS OF THE POTOMAC HIGHLANDS IN WEST VIRGINIA... * HUMIDITY...25 TO 30 PERCENT. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE STRONGEST GUSTS WILL BE LATE THIS AFTERNOON AND EARLY THIS EVENING. * FUEL MOISTURE...LESS THAN 8 PERCENT. * IMPACTS...ANY FIRES WILL HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY DUE TO STRONG WINDS...LOW HUMIDITIES AND DRY VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
910 WWUS81 KLWX 242016 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 416 PM EDT THU MAR 24 2016 MDZ003-004-502-250000- /O.EXA.KLWX.FW.W.0001.000000T0000Z-160325T0000Z/ WASHINGTON-FREDERICK MD-CENTRAL AND EASTERN ALLEGANY- 416 PM EDT THU MAR 24 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR EASTERN ALLEGANY...WASHINGTON AND FREDERICK COUNTIES.. THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HUMIDITY...25 TO 30 PERCENT. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. * IMPACTS...ANY FIRES WILL HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY DUE TO STRONG WINDS...LOW HUMIDITIES AND DRY VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DCZ001-MDZ013-014-016>018-503>506-VAZ025>031-036>040-050>057- 501>508-WVZ053-055-501-502-505-506-250000- /O.CON.KLWX.FW.W.0001.000000T0000Z-160325T0000Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES- ST. MARYS-CALVERT-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEAST MONTGOMERY-NORTHWEST HOWARD- CENTRAL AND SOUTHEAST HOWARD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- 416 PM EDT THU MAR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHERN AND CENTRAL VIRGINIA...CENTRAL AND SOUTHERN MARYLAND AND PORTIONS OF THE POTOMAC HIGHLANDS IN WEST VIRGINIA. * HUMIDITY...25 TO 30 PERCENT. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. * IMPACTS...ANY FIRES WILL HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY DUE TO STRONG WINDS...LOW HUMIDITIES AND DRY VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
847 WWUS81 KLWX 242352 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 752 PM EDT THU MAR 24 2016 DCZ001-MDZ003-004-013-014-016>018-502>506-VAZ025>031-036>040- 050>057-501>508-WVZ053-055-501-502-505-506-250100- /O.EXP.KLWX.FW.W.0001.000000T0000Z-160325T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- CENTRAL AND EASTERN ALLEGANY-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEAST MONTGOMERY-NORTHWEST HOWARD- CENTRAL AND SOUTHEAST HOWARD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- 752 PM EDT THU MAR 24 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR MOST OF MARYLAND WEST OF THE CHESAPEAKE BAY...NORTHERN AND CENTRAL VIRGINIA AND EASTERN WEST VIRGINIA... HUMIDITIES WILL CONTINUE TO RECOVER TONIGHT WITH SHOWERS EXPECTED AFTER MIDNIGHT AS A COLD FRONT CROSSES THE AREA OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:48 AM EDT, 10 minutes earlier.
Area forecast discussion, Mar 24, 3:48 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 AM EDT THU MAR 24 2016
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH
THIS AFTERNOON. A COLD FRONT WILL PASS THROUGH THE AREA LATE
TONIGHT INTO FRIDAY. HIGH PRESSURE WILL RETURN FOR SATURDAY
INTO SUNDAY...BUT LOW PRESSURE WILL LIKELY IMPACT THE AREA
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC OCEAN WHILE A COLD FRONT
TRACKS THROUGH THE MIDWEST. A TIGHTENING PRESSURE GRADIENT BETWEEN
THESE SYSTEMS WILL ALLOW FOR SOUTHERLY WINDS TO STRENGTHEN LATE THIS
MORNING AND AFTERNOON. WIND GUSTS AROUND 30 TO 35 MPH ARE EXPECTED
LATER THIS AFTERNOON. THE SOUTHERLY WINDS WILL COMBINE WITH SUNSHINE
TO BRING VERY WARM CONDITIONS TO THE AREA. MAX TEMPS WILL BE IN THE
MID TO UPPER 70S ACROSS MOST LOCATIONS WITH EVEN SOME LOWER 80S
POSSIBLE. LEANED TOWARD THE WARMER GUIDANCE GIVEN THE SUNSHINE AND
DEEP MIXING LAYER.
THE COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THIS EVENING AND
TOWARD THE APPALACHIAN MOUNTAINS OVERNIGHT. A SOUTHERLY FLOW WILL
CONTINUE TO BRING MILD CONDITIONS TO THE AREA...BUT CLOUDS WILL
INCREASE AS MOISTURE STREAMS IN AHEAD OF THE FRONT. A STRENGTHENING
LOW-LEVEL JET AND SHORTWAVE ENERGY AHEAD OF THE FRONT WILL TRIGGER
SOME SHOWERS...ESPECIALLY LATE TONIGHT. A RUMBLE OF THUNDER CANNOT
BE RULED OUT BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME SINCE
INSTABILITY WILL BE LIMITED AT BEST. MIN TEMPS WILL RANGE FROM THE
UPPER 40S IN THE ALLEGHENY HIGHLANDS TO NEAR 60 IN WASHINGTON AND
BALTIMORE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL PASS THROUGH THE AREA FRIDAY MORNING THROUGH
MIDDAY BEFORE MOVING OFF TO THE EAST LATE FRIDAY AFTERNOON. THE
TIMING OF THE FRONTAL PASSAGE IS A BIT SLOWER COMPARED TO RECENT
FORECASTS...WHICH MEANS THAT A FEW SHOWERS AND PERHAPS EVEN A
THUNDERSTORM ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE BEST
CHANCE FOR SHOWERS WILL BE EAST OF THE BLUE RIDGE MOUNTAINS. THE
SLOWER FRONTAL PASSAGE ALSO MEANS MORE WARM CONDITIONS...BUT NOT
QUITE AS WARM AS THURSDAY.
HIGH PRESSURE WILL BUILD OVERHEAD FRIDAY NIGHT THROUGH SATURDAY
NIGHT...BRINGING DRY AND SEASONABLE CONDITIONS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SFC HIGH CENTERED OVER NORTHERN NEW ENGLAND WILL RETREAT OUT OF
THE AREA AS THE NEXT LOW PRESSURE SYSTEM LIFTS INTO THE GREAT
LAKES DURING THE DAY SUN INTO SUN NIGHT. WHILE THERE REMAINS SOME
DISCREPANCIES IN THE STRENGTH OF THE LOW...OVERALL TIMING LOOKS TO
PLACE THE ASSOCIATED WARM FRONT SPLITTING THE CWA BY 12Z
MONDAY...WITH THE LOW PROGRESSING THRU THE REGION INTO MONDAY
NIGHT. CONCERNING PCPN...MOVES IN LATE SUN/SUN NIGHT...LASTING
THRU MON NIGHT. AS FOR P-TYPE...MAINLY RAIN/RAIN SHOWERS...WITH
PSBL SNOW MIXING IN WITH THE RAIN ON THE UPSLOPE REGION MON NIGHT
(DEPENDING ON HOW QUICKLY THE PCPN TAPERS OFF).
AS THE LOW PUSHES OFF TO THE NORTHEAST...INCRSG NW FLOW IN THE WAKE
AS HIGH PRESSURE BUILDS IN WILL USHER IN COOLER...DRIER
AIR...RESULTING IN DRY WX THRU MIDWEEK AND A BRIEF PERIOD OF TEMPS
RETURNING TO NORMAL. THE HIGH WILL QUICKLY PUSH TO THE
EAST...SETTING UP A RETURN FLOW BY WED...AND BRINGING TEMPS BACK ABV
NORMAL.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS EXPECTED THROUGH THIS EVENING. SOUTH TO SOUTHWEST
WINDS WILL INCREASE WITH GUSTS 25 TO 30 KNOTS THIS AFTERNOON.
SHOWERS WILL PASS THROUGH THE TERMINALS LATE TONIGHT INTO FRIDAY.
SUBVFR CONDITIONS ARE POSSIBLE DURING SHOWERS. AN ISOLATED
THUNDERSTORM CANNOT BE RULED OUT. HIGH PRESSURE WILL RETURN FOR LATE
FRIDAY THROUGH SATURDAY NIGHT...BRINGING VFR CONDITIONS.
VFR CONDITIONS SUNDAY...WITH SUB-VFR CONDITIONS BCMG
LIKELY BY SUN NIGHT AND LASTING INTO MON NIGHT WITH THE INCREASED
COVERAGE OF PCPN. PERIODS OF SUB-IFR CIGS WILL BE PSBL LATE SUN
NIGHT AS WELL. SE WINDS SUN...LESS THAN 10 KTS. WINDS WILL SHIFT TO
THE SW...THEN W BY MON AFTN...THEN NW MON NIGHT. GUSTS AROUND 20 KTS
WILL BE PSBL DURING THIS PERIOD AS WELL.
A RETURN TO VFR CONDITIONS BY TUES MORNING...LASTING THRU MID WEEK.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD
FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS. SOUTH TO
SOUTHWEST WINDS WILL CONTINUE TONIGHT BEFORE SHIFTING TO THE
NORTHWEST BEHIND A COLD FRONT LATE FRIDAY. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT.
SHOWERS ARE EXPECTED LATE TONIGHT INTO FRIDAY. AN ISOLATED
THUNDERSTORM CANNOT BE RULED OUT WITH GUSTY WINDS.
SUB-SCA CONDITIONS SUN THRU MON MORNING. INCRSG S FLOW ON
MON...SCA PSBL ESP ON THE CHESAPEAKE BAY. BY MON NIGHT...SCA GUSTS
EXPECTED ON ALL WATERS. THE SCA GUSTS REMAIN PSBL THRU TUES...WITH
ALL WATERS BCMG SUB-SCA BY WED.
&&
.FIRE WEATHER...
SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD
FRONT TODAY. THE SOUTHERLY FLOW WILL ALLOW FOR MORE ATMOSPHERIC
MOISTURE...BUT A DEEP MIXING LAYER SHOULD DRAG DOWN DRIER AIR FROM
ALOFT. THEREFORE...THE MIN RH VALUES ARE EXPECTED TO BE AROUND 25 TO
30 PERCENT FOR MOST LOCATIONS. CONFIDENCE IN THE RH FORECAST IS
LOW...BUT GUSTY WINDS AND LOW FUEL MOISTURE SHOULD MAKE UP FOR ANY
MARGINAL RH VALUES. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED
FOR NORTHERN AND CENTRAL VIRGINIA...CENTRAL AND SOUTHERN MARYLAND
AND PORTIONS OF THE POTOMAC HIGHLANDS IN EASTERN WEST VIRGINIA.
FARTHER NORTH ACROSS NORTHERN MARYLAND AND THE EASTERN PANHANDLE OF
WEST VIRGINIA...WINDS MAY NOT BE QUITE AS STRONG. FREQUENT GUSTS
AROUND 25 TO 30 MPH ARE EXPECTED...BUT SUSTAINED WINDS MAY FALL
SHORT OF 20 MPH. THEREFORE...A SPECIAL WEATHER STATEMENT HAS BEEN
ISSUED TO COMMUNICATE THE ENHANCED FIRE THREAT. HOWEVER...CONFIDENCE
WAS TOO LOW FOR A RED FLAG WARNING AT THIS TIME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR DCZ001.
MD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MDZ013-014-016>018-503>506.
VA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR VAZ025>031-036>040-050>057-501>508.
WV...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR WVZ053-055-501-502-505-506.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT
FRIDAY FOR ANZ530>532-535-536-538>540.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ533-534-537-
541>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...SEARS
AVIATION...BJL/SEARS
MARINE...BJL/SEARSHazardous weather outlook, Mar 23, 9:39 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 939 PM EDT WED MAR 23 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-241545- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 939 PM EDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A FIRE WEATHER WATCH IN EFFECT FROM 10 AM UNTIL 8 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-241545- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 939 PM EDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A FIRE WEATHER WATCH IN EFFECT FROM 10 AM UNTIL 8 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:26 PM EDT | Fire Weather Watch | LWX | 7 hr |
Nearby
Red Flag Warnings in Virginia, 2016Red Flag Warnings in Maryland, 2016Red Flag Warnings in West Virginia, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.